MAUDE Adverse Event Report: ABBOTT VASCULAR INC. SUPERA; STENT, SUPERFICIAL FEMORAL ARTERY

ABBOTT VASCULAR INC. SUPERA; STENT, SUPERFICIAL FEMORAL ARTERY
Model Number S-55-060-120-P6
Medical Device Problem Codes Improper or Incorrect Procedure or Method (2017); Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/06/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was not returned for analysis.Electronic lot history record (lhr) and corrective and preventive actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a review of the complaint handling database identified no other incidents from this lot.Reportedly, the delivery system was not removed under fluoroscopy.It should be noted that the supera peripheral stent system instructions for use (ifu) states: under fluoroscopy, continuously and slowly retract and advance the thumb slide multiple times.Each full advancement of the thumb slide will only deploy a short section of the stent.Repeat until the thumb slide advancement no longer deploys the stent.While maintaining increased magnification, rotate the deployment lock to the unlocked position.Under fluoroscopy, slowly advance the thumb slide to the distal most position on the handle.Confirm under fluoroscopy that the entire supera stent has emerged from the outer sheath and is released.Section 9.6 removal procedure further states: following confirmed implantation of the supera stent, retract the thumb slide in a single motion to the starting position on the handle and rotate the system lock and deployment lock into the locked position, in line with the thumb slide.Under fluoroscopy, remove the device from the guide wire and evaluate the improved luminal quality of the treated area.The investigation determined the reported difficulties appear to be related to circumstances of the procedure and deviation of the ifu as it is likely that during deployment the stent was inadvertently not fully/entirely deployed from the device; thus during device removal (without the use of fluoroscopy) the stent was inadvertently removed with the device resulting in the reported activation/deployment failure.Based on the reported information and results of the complaint investigation there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.H6: medical device problem code 2017 clarifier- incorrect removal.
 
Event or Problem Description
It was reported that the procedure was to treat a right sfa and popliteal artery.The 5.5x60mm supera self expanding stent system (sess) was used with a 6fr sheath.The stent was deployed and the sess was retracted.Once the sess was removed, it was noted that the stent came back with the sheath (remained in the sheath); therefore, a non-abbott stent was used to complete the procedure.There was no adverse patient effect and no clinically significant delay in the procedure.No additional information was provided.

Brand Name
SUPERA
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 2024168
26531 ynez road
temecula CA 92591 4628
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key20305201
Report Number2024168-2024-11316
Device Sequence Number7726183
Product Code NIP
UDI-Device Identifier08717648226083
UDI-Public(01)08717648226083(17)260331(10)4040361
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P120020
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2026
Device Model NumberS-55-060-120-P6
Device Catalogue NumberS-55-060-120-P6
Device Lot Number4040361
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/06/2024
Initial Report FDA Received Date09/25/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/03/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
.014 COMMAND GUIDE WIRE; 6 FR SHEATH
Patient Age74 YR
Patient SexFemale
Patient Weight52 KG